MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG CR FEMORAL COMPONENT RIGHT #5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG CR FEMORAL COMPONENT RIGHT #5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 80-4405R
Medical Device Problem Codes Unstable (1667); Osseointegration Problem (3003); Migration (4003)
Health Effect - Clinical Codes Arthritis (1723); Insufficient Information (4580)
Date of Event 05/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Aseptic mobilization of the prosthesis.Reason the device was used: right knee osteoarthritis.Total right knee replacement.Year of implant: 2017.
 
Additional Manufacturer Narrative
An event regarding instability and loosening involving a scorpio femoral component was reported.Instability was confirmed via review of the provided medical records by a clinical consultant.Loosening was not confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the device indicated that the device has cement adhered to the bone-interfacing side of the device.There is nothing remarkable to note.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a cemented scorpio total knee arthroplasty in 2017.According to the summary the implant was removed on (b)(6), 2022 for "aseptic loosening of the prosthesis." i cannot confirm that revision occurred since i have no supporting evidence to document this such as office notes, an operation note or post revision x-rays.I also cannot confirm that aseptic loosening of the prosthesis occurred.The x-rays provided, in my opinion show that the patient has gross instability of the implant.I see no evidence of loosening of either the femoral or tibial component but, granted, only two x-rays are provided.The causes of late instability of a cemented total knee arthroplasty are multifactorial including surgical technique, patient factors including bmi and activity level.It would be unusual to implicate implant factors as a cause of instability." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to aseptic loosening.The reported device was not returned however photographs were provided for review.Visual inspection of the provided photographs of the device indicated that the device has cement adhered to the bone-interfacing side of the device.There is nothing remarkable to note.A review of the provided medical information by a clinical consultant indicated: "this patient underwent a cemented scorpio total knee arthroplasty in 2017.According to the summary the implant was removed on (b)(6), 2022 for "aseptic loosening of the prosthesis." i cannot confirm that revision occurred since i have no supporting evidence to document this such as office notes, an operation note or post revision x-rays.I also cannot confirm that aseptic loosening of the prosthesis occurred.The x-rays provided, in my opinion show that the patient has gross instability of the implant.I see no evidence of loosening of either the femoral or tibial component but, granted, only two x-rays are provided.The causes of late instability of a cemented total knee arthroplasty are multifactorial including surgical technique, patient factors including bmi and activity level.It would be unusual to implicate implant factors as a cause of instability." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Aseptic loosening of the prosthesis.Reason the device was used: right knee osteoarthritis.Total right knee replacement.Year of implant: 2017.Update per med review: "there is rather profound anterior subluxation of the tibia on femur indicating gross instability.".

Brand Name
SCORPIO NRG CR FEMORAL COMPONENT RIGHT #5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14634103
Report Number0002249697-2022-00810
Device Sequence Number20306794
Product Code JWH
UDI-Device Identifier07613327030303
UDI-Public07613327030303
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K042343
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number80-4405R
Device Catalogue Number80-4405R
Device Lot NumberDY2A72
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown